Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 81, NWS Buffalo, NY

August 13, 2013Jefferson County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 13, 2013, 4:04 PM EDT for Jefferson County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2013, 4:04 PM EDT (20:04 UTC)
Expired
Aug 13, 2013, 4:45 PM EDT
In force
41 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 63 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WUUS51 KBUF 132004
SVRBUF
NYC045-132045-
/O.NEW.KBUF.SV.W.0081.130813T2004Z-130813T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
404 PM EDT TUE AUG 13 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN CENTRAL NEW YORK

THIS ALSO INCLUDES INTERSTATE 81 BETWEEN EXITS 50 AND 52.

* UNTIL 445 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ALEXANDRIA BAY...OR 22 MILES NORTHWEST OF FORT DRUM...AND MOVING
  EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  RURAL NORTHERN JEFFERSON COUNTY
  RURAL NORTHEASTERN JEFFERSON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4426 7552 4423 7549 4423 7607 4426 7606
      4428 7604 4429 7605 4431 7605 4431 7606
      4434 7606 4436 7600 4435 7596 4440 7584
TIME...MOT...LOC 2004Z 283DEG 24KT 4434 7591

$$

THOMAS
2 follow-up statements
974 
WWUS51 KBUF 132020
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
420 PM EDT TUE AUG 13 2013

NYC045-132045-
/O.CON.KBUF.SV.W.0081.000000T0000Z-130813T2045Z/
JEFFERSON NY-
420 PM EDT TUE AUG 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN JEFFERSON COUNTY...

THIS ALSO INCLUDES INTERSTATE 81 BETWEEN EXITS 50 AND 52.

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ALEXANDRIA BAY...OR 20 MILES NORTH OF FORT DRUM...MOVING
EAST AT 20 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  EASTERN ALEXANDRIA BAY AND
  RURAL NORTHERN JEFFERSON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4426 7552 4423 7549 4423 7607 4426 7606
      4428 7604 4429 7605 4431 7605 4431 7606
      4434 7606 4436 7600 4435 7596 4440 7584
TIME...MOT...LOC 2019Z 280DEG 20KT 4433 7584

$$

THOMAS
623 
WWUS51 KBUF 132043
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
443 PM EDT TUE AUG 13 2013

NYC045-132052-
/O.EXP.KBUF.SV.W.0081.000000T0000Z-130813T2045Z/
JEFFERSON NY-
443 PM EDT TUE AUG 13 2013

THIS ALSO INCLUDES INTERSTATE 81 BETWEEN EXITS 50 AND 52.

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
WILL EXPIRE AT 445 PM EDT...

AT 442 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4426 7552 4423 7549 4423 7607 4426 7606
      4428 7604 4429 7605 4431 7605 4431 7606
      4434 7606 4436 7600 4435 7596 4440 7584
TIME...MOT...LOC 2042Z 275DEG 20KT 4431 7566

$$

THOMAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:04 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 13, 4:04 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
404 PM EDT TUE AUG 13 2013

.SYNOPSIS...
COLDER AIR ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL ARRIVE BEHIND
A COLD FRONT TONIGHT. THIS WILL BRING THE CHANCE FOR MORE SHOWERS
MAINLY EAST OF LAKE ONTARIO INTO WEDNESDAY MORNING. HIGH PRESSURE
WILL THEN BRING DRY WEATHER AND SEASONABLY COOL TEMPERATURES
WEDNESDAY AND THURSDAY...BEFORE A WARMING TREND BEGINS ON FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
COLD FRONT IS NOW PUSHING ACROSS CENTRAL NEW YORK. SURFACE LOW
CENTERED BETWEEN WATERTOWN AND OTTAWA CANADA. SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE LOW AND SURFACE FRONT ARE
PUSHING EAST ACROSS FAR EASTERN ONTARIO PROVINCE AND NORTHERN NEW
YORK. THE FRONT EXTENDS SOUTH ACROSS SYRACUSE TO NEAR ITHACA WITH
A BAND OF SHOWERS. EXPECT THE FRONT TO SLOWLY CONTINUE TO PUSH
EAST THIS AFTERNOON AND CLEARING CENTRAL NEW YORK BY EARLY
EVENING. SEVERE STORMS ARE NOT EXPECTED DUE TO VERY DRY AIR ABOVE
12KFT AS OBSERVED ON 12 KBUF RAOB AND REFLECTED ON RADAR ECHO TOP
PRODUCT WITH MOST SHOWERS NOT EXTENDING OVER 20KFT.

BEHIND THE FRONT WINDS VEER TO THE NORTHWEST AND SOME CLEARING IS
OBSERVED ON VISIBLE SATELLITE IMAGERY MAINLY OVER THE LAKES. LINGERING
LOW LEVEL MOISTURE AND COLD AIR ADVECTION ALOFT HAS PREVENTED SKIES
FROM CLEARING OUT WITH SCATTERED TO BROKEN CU AND STRATOCU.

LOOKING FURTHER WEST A -2SD ANOMALOUSLY COLD UPPER LEVEL LOW IS
SHIFTING SOUTHEAST ACROSS THE GREAT LAKES THIS AFTERNOON. FORECAST
MODELS SHOW THIS LOW CROSSING JUST NORTH OF LAKE ONTARIO OVERNIGHT
WHILE DEEPENING TO -3SD. THE COLD AIR AND SYNOPTIC MOISTURE
ASSOCIATED WITH THIS UPPER LOW WILL COMBINE TO BRING LAKE EFFECT
CLOUDS AND SCATTERED RAIN SHOWERS EAST OF LAKES ERIE AND ONTARIO
TONIGHT AS 850MB TEMPS DROP TO AROUND +5C. THE BETTER CHANCE FOR
SHOWERS WILL BE SOUTH AND EAST OF LAKE ONTARIO WHERE DEEPER MOISTURE
AND MORE FAVORABLE FETCH WILL BE IN PLACE. THE CONTINUED COLD AIR
ADVECTION AND TIGHT PRESSURE GRADIENT BETWEEN THE SURFACE LOW OVER
THE ST LAWRENCE VALLEY AND HIGH PRESSURE BUILDING SOUGH ACROSS THE
NORTHERN PLAINS AND UPPER MIDWEST WILL KEEP WINDS UP OVERNIGHT. THIS
SHOULD PREVENT ANY FOG FROM FORMING OVERNIGHT. TEMPS WILL DROP INTO
THE LOW TO MID 50S WITH MID TO UPPER 40S ACROSS THE SOUTHERN TIER.

ON WEDNESDAY THE UPPER LEVEL AND SURFACE LOWS WILL EXIT TO THE
NORTHEAST UP THE ST LAWRENCE VALLEY WITH HIGH PRESSURE BUILDING EAST
ACROSS WESTERN NEW YORK FROM THE MID WEST STATES. ONCE THE UPPER
LEVEL LOW AND LONGWAVE TROUGH AXIS PASS EAST OF THE LOWER LAKES
EXPECT THAT LAKE CLOUDS AND ANY LINGER SHOWERS WILL TAPER OFF BY MID
AFTERNOON. SOME SUNSHINE MAY PEAK IN ACROSS WESTERN NY COUNTIES
GOING INTO THE AFTERNOON AS WELL BUT THE MOST NOTICEABLE MENTION WILL
BE THE COOL FALL-LIKE FEEL TO THE AIR. TEMPERATURES WILL RUN AROUND
10F DEGREES BELOW NORMAL WITH 850MB TEMPS AROUND -5C TO -7C. EXPECT
HIGHS TO ONLY REACH INTO THE MID TO UPPER 60S WITH MAYBE A FEW
LOCATIONS ACROSS THE NIAGARA FRONTIER TOUCHING 70.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
ON WEDNESDAY NIGHT A HIGH PRESSURE RIDGE WILL CONTINUE TO BUILD INTO
THE REGION...BRINGING CLEAR SKIES AND LIGHT WINDS. THIS WILL RESULT
IN ANOTHER COOL NIGHT...WITH LOWS DROPPING WELL INTO THE 40S INLAND
WITH SOME VALLEY FOG DEVELOPING.

HIGH PRESSURE CENTERED JUST TO THE SOUTH WILL CONTINUE TO INFLUENCE
OUR WEATHER THURSDAY AND THURSDAY NIGHT...AS AN UPPER LEVEL TROF
REMAINS WELL TO THE NORTH IN QUEBEC PROVINCE. EXPECT SOME AFTERNOON
CUMULUS TO AGAIN DEVELOP INLAND...WITH MOSTLY CLEAR SKIES NEAR THE
LAKESHORES. DAYTIME HIGHS SHOULD MAINLY BE IN THE LOWER 70S.
OVERNIGHT LOWS ON THURSDAY NIGHT SHOULD AGAIN DIP INTO THE 40S
INLAND...WITH REPEAT PERFORMANCE OF VALLEY FOG.

ON FRIDAY...HIGH PRESSURE WILL WEAKEN IN PLACE A BIT...WHILE THE CLOSED
UPPER LOW SLIDES INTO CENTRAL QUEBEC. THIS WILL PUSH A COLD FRONTAL
BOUNDARY JUST NORTH OF THE US-CANADIAN BORDER...BUT MODEL CONSENSUS
REMAINS FAIRLY STRONG THAT THIS WILL STALL OUT FAR ENOUGH TO KEEP
OUR REGION DRY. TEMPERATURES WILL MODERATE WITH HIGHS IN THE MID TO
UPPER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A BROAD RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES AND
INTO NEW ENGLAND THROUGH SUNDAY. THIS SHOULD BRING DRY AND
SEASONABLY WARM WEATHER FOR THE WEEKEND. HIGHS SHOULD CLIMB BACK
INTO THE 80S IN MOST LOCATIONS...WHICH IS NEAR TO SLIGHTLY ABOVE
NORMAL FOR MID AUGUST.

THEN A WEAK TROF ACROSS THE NATIONS MID-SECTION AND RIDGING IN THE
ATLANTIC WILL LIFT SOME TROPICAL MOISTURE INTO THE MID-ATLANTIC
STATES. WHILE THERE IS STILL SOME UNCERTAINTY AS TO WHERE THIS WILL
SETTLE...12Z RUNS OF THE GFS/ECWMF BOTH SUGGEST THIS DISTURBANCE
WILL BOTH WEAKEN AND STAY TO OUR SOUTH ON BOTH MONDAY AND TUESDAY.
THIS IS CONSISTENT WITH PREVIOUS RUNS...SO HAVE FAIRLY GOOD
CONFIDENCE THAT EARLY NEXT WEEK WILL REMAIN DRY. TEMPERATURES SHOULD
REMAIN AT OR ABOVE NORMAL. WITH MEAN 850 MB TEMPERATURES
+15C...EXPECT CLIMATOLOGICALLY INFLUENCED MOS GUIDANCE IS A FEW
DEGREES TOO COOL. THIS WOULD BRING HIGHS IN THE LOWER TO MID 80S
BOTH MONDAY AND TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
COLD FRONT NOW EAST OF THE TAF SITES BUT THREAT FOR SHRA/TSRA
CONTINUES FOR KART WITH SURFACE LOW PRESSURE NEARBY. KROC AND KJHW
STILL REPORTING OCCASIONAL MVFR CIGS BEHIND THE FRONT WITH LINGERING
LOW LEVEL MOISTURE. KBUF/KIAG EXPECTED TO SEE LOW END VFR CIGS
THROUGH THE AFTERNOON WITH SLOW IMPROVEMENT BACK TO MAINLY VFR AS
DRIER AIR WORKS ACROSS THE AREA THIS AFTERNOON.

AN UPPER LEVEL TROUGH WILL CROSS NEW YORK STATE TONIGHT AND BRING A CHANCE
FOR A FEW MORE SHOWERS DURING THE FIRST HALF OF THE NIGHT WITH MVFR
CIGS. AFTER THAT...SCATTERED SHOWERS MAY DEVELOP SOUTHEAST OF THE
LAKES AS THE COLDER AIR DEEPENS. IFR/MVFR CIGS WILL REDEVELOP AT
KROC AND KJHW LATE TONIGHT. ON WEDNESDAY ALL TAF CIGS SHOULD IMPROVE
TO VFR WITH BREEZY WEST TO NORTHWEST WINDS.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SATURDAY...VFR.

&&

.MARINE...
COLD FRONT NOW EAST OF LOWER LAKES BUT SCATTERED SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH SURFACE LOW FOUND AROUND KINGSTON AND
WATERTOWN. THESE WILL SLOWLY SHIFT EAST INTO THE EVENING PUSHING
DOWN THE ST. LAWRENCE RIVER.BEHIND THE FRONT. THE COMBINATION OF
MODERATE NORTHWEST WINDS AND COLD AIR ADVECTION HAVE BROUGHT SMALL
CRAFT ADVISORY CONDITIONS ON LAKE ONTARIO THIS AFTERNOON WHICH
EXPAND TO THE EASTERN SHORE AND PERSIST THROUGH WEDNESDAY NIGHT.
CONDITIONS REMAIN JUST BELOW SCA CRITERIA ON LAKE ERIE. WIND AND
WAVES WILL THEN SUBSIDE FROM WEST TO EAST THROUGH WEDNESDAY NIGHT
AS HIGH PRESSURE BUILDS EAST ACROSS THE LOWER LAKES.

THERE IS A CHANCE OF WATERSPOUTS TONIGHT ON LAKE ERIE AND LAKE
ONTARIO AS COLDER AIR DEEPENS OVER THE LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR LOZ043-044.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR LOZ030-
         042.
         SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT
         THURSDAY FOR LOZ045.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Aug 13, 5:16 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT TUE AUG 13 2013

NYZ001>008-010>014-019>021-085-140930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
516 AM EDT TUE AUG 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
516 AM EDT TUE AUG 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 13, 3:59 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
359 PM EDT TUE AUG 13 2013

NYZ007-132100-
JEFFERSON NY-
359 PM EDT TUE AUG 13 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL
  JEFFERSON COUNTY...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO ALEXANDRIA BAY.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4426 7554 4425 7607 4428 7604 4429 7606
      4426 7609 4430 7610 4434 7605 4436 7600
      4435 7596 4438 7592 4440 7584

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:55 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua65 min
Aug 13, 3:43 AM EDTSpecial Weather StatementBUFAllegany62 min
Aug 13, 8:44 AM EDTSpecial Weather StatementBUFJefferson91 min
Aug 13, 9:29 AM EDTAreal Flood AdvisoryBUFJefferson3 hr
Aug 13, 2:58 PM EDTSpecial Marine WarningBUF92 min
Aug 13, 3:59 PM EDTSpecial Weather StatementBUFJefferson61 min
Aug 13, 4:00 PM EDTSpecial Marine WarningBUF45 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.